Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Quit smoking recently. Having cough and shortness of breath. Took citrazin. Should I be worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Hi Doctor, I turned 28 years this 17th May. I was an average smoker (10 a day) for last 6 years and have quit smoking on 17-May (after numerous attempts). It has been clean 18 days but sometimes I get this shortness of breath and coughing. I cough like anything. I have joined a gym at the same time I quit smoking and do not always get this shortness of breath. But yesterday night I suddenly started coughing, wheezing and having difficulty in breathing. I didn't want to take a medicine but after 6hrs or so, I took a citrazin and slept off. Even when I woke up I am coughing. Is this because I quit smoking cigarettes? I have quit before for 10-14 days and went back to smoking because in 10-14 days the cough was gone and I felt very energetic. This time I was feeling good in week 2 but now I am feeling pathetic. Should I be concerned:? I have no history of asthama or anything. I am allergic dust (sneezing) that all.
Posted Sat, 22 Jun 2013 in Lung and Chest disorders
Answered by Dr. Pragnesh Vachharajani 30 minutes later

First of all congratulations for the courage that you shown to give up smoking. Very good decision which will be rewarding in future to come to you and your family.

Please make sure that you do not start it again.

The problem that you are having seems to be allergic bronchitis (swelling in the air pipe due to some allergen, due to this the air pipe gets constricted).

This leads to shortness of breath and cough off and on.

I do not think it is related to smoking.

The best option is to visit your family doctor and get your self examined. After examination, normally without any investigations this condition can be diagnosed.

In most of such case anti allergic drugs are given for a period of time and you are fine.

Along with this please do the following which should help:

>Take light diet
>Avoid cold drinks and ice creams
>Avoid strong smell like incense sticks, perfume etc.
>Sleep with head end up.
>Take warm liquids more.

This will help to relives your symptoms immediately.

Once again I would like to congratulate on the good step that you have taken for healthy life.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor